MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS ADVIA CENTAUR TOXOPLASMA IGG (TOXO G); TOXO G ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS ADVIA CENTAUR TOXOPLASMA IGG (TOXO G); TOXO G ASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a discordant reactive toxoplasma g (toxo g) patient result on the advia centaur xpt.On repeating the sample on the same advia centaur xpt, the result was reactive.A second sample from the same patient was tested and the result was also reactive.The sample was tested on an alternate method for toxo g and the result was nonreactive (negative).The results were reported to the physician(s), who questioned the results.There are no allegations of patient harm, changes in treatment, or delays in diagnosis in association with the discordant toxo g results.
 
Additional Manufacturer Narrative
The customer observed a discordant reactive toxoplasma g (toxo g) patient result on the advia centaur xpt.On repeating the sample on the same advia centaur xpt, the result was reactive.A second sample from the same patient was tested and the result was also reactive.The sample was tested on an alternate method for toxo g and the result was nonreactive (negative).No igg was detected in an igg avidity test so igg avidity results were not reported.The interpretation of results section of the advia centaur toxo g instructions for use states: "the detection of toxoplasma igg in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity." in the limitations section, the following is stated: "in geographic regions that have an apparent low prevalence of toxoplasma igg in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results." siemens healthcare diagnostics is investigating.Mdr 1219913-2022-00372 was filed for the event date (b)(6), 2022.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2022-00373 on nov 02, 2022, reporting customer observed a discordant reactive toxoplasma g (toxo g) patient result on the advia centaur xpt.On repeating the sample on the same advia centaur xpt, the result was reactive.A second sample from the same patient was tested and the result was also reactive.The sample was tested on an alternate method for toxo g and the result was nonreactive (negative).On dec 02, 2022: additional information: siemens confirmed that the toxoplasma g (toxo g) results remained reactive post hbt and nabt treatment.Mdr 1219913-2022-00372 supplemental 1 was filed for different event date.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr on nov 02, 2022 siemens filed the mdr supplemental 1 on dec 19, 2022.Additional information jan 23, 2023: an outside the united states customer reported a false reactive result of a pregnant patient for toxoplasma igg (toxo g) when tested on advia centaur xpt system with lot 281 versus an alternate method.The patient also had toxoplasma igm reactive result and were questioned by the physician.The customer repeated the initial sample post re-centrifugation and also retrieved a new sample/draw.The initial reactive results were replicated when tested on centaur xpt with toxo g lot 281 but was non-reactive with the alternate method.Calibration was valid and qc recovery was within insert ranges.The customer treated the sample with heterophilic blocking tube (hbt) and non-specific antibody blocking tube (nabt) and advia centaur toxo g was still reactive.There was no sufficient sample volume available to be send in for further evaluation.Siemens reviewed internal qc and medical decision pool data and advia centaur toxo g lot 281 was comparable with other lots and met all release criteria.Siemens retrieved patient field data and lot 281 interpretation rate was similar to other lots.The total number of negative samples the customer has tested with advia centaur toxo g lot 281 was not provided and the specificity cannot be calculated.Per advia centaur toxo g instructions for use (ifu) (10629904_en rev.30, 2022-08) when both toxo g and toxo m are reactive, a new sample should be collected and if still reactive, the sample should be sent to a reference laboratory for further testing.A product performance issue has not been identified.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.Mdr supplemental 2 was filed for the same updates.

Brand Name
ADVIA CENTAUR TOXOPLASMA IGG (TOXO G)
Common Device Name
TOXO G ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key15714212
Report Number1219913-2022-00373
Device Sequence Number6601457
Product Code LGD
UDI-Device Identifier00630414208459
UDI-Public00630414208459
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K012183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model NumberN/A
Device Catalogue Number10310321
Device Lot Number281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer12/02/2022
01/23/2023
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date12/19/2022
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale